Georgia, 2004Lightning Strike in Georgia, June 11, 2004
June 11, 2004 · NWS FFC · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 4:35 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 4:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT FRI JUN 11 2004
.SHORT TERM...
THE UPPER LEVEL RIDGE MOVES OFF THE SOUTHEAST COAST THROUGH THE
WEEKEND. SEVERAL IMPULSES EVIDENT MOVING THROUGH THE FLOW.
SURFACE TROUGH MOVES SOUTH THROUGH SOUTH CAROLINA...MAINLY IMPACT
FAR EASTERN PORTIONS OF FORECAST AREA. EXPECT MAINLY DIURNALLY
DRIVEN CONVECTION THROUGH SUNDAY...EXCEPT ACROSS EASTERN PORTIONS
OF FORECAST AREA IN VICINITY OF SURFACE TROUGH. ISOLATED SHOWERS
HAVE DEVELOPED OVER CENTRAL GEORGIA ALREADY THIS AFTERNOON AND EXPECT
THE BULK OF THE DEVELOPMENT TO REMAIN IN SAME AREA THROUGH THE
EVENING HOURS.
.LONG TERM...
MODELS INDICATING DEEP MOISTURE WILL REMAIN ACROSS FORECAST AREA
THROUGH MIDWEEK. GFS DEVELOPS TROPICAL FEATURE OVER GULF BY
MONDAY...HOWEVER PREVIOUS RUN DISCOUNTED FEATURE. IN ANY CASE WITH
DEEP MOISTURE ACROSS FORECAST AREA WILL CONTINUE CHANCE POPS AHEAD
OF FRONTAL PASSAGE WITH DRYING NOTED FOR THE END OF THE WEEK.
&&
.AVIATION...
NOT MUCH CHANGE FROM THE PAST COUPLE OF DAYS. THE CONVECTION THIS
AFTERNOON AND EVENING WILL DISSIPATE AFTER SUNSET. AS FOR
STRATUS...APPEARS THE ATMOSPHERE HAS DRIED OUT ENOUGH AS THERE WAS
NO STRATUS THIS MORNING. THEREFORE WILL NOT INCLUDE STRATUS
TONIGHT...HOWEVER THERE WILL BE SOME LIGHT FOG REDUCING VSBYS TO 3
TO 5 MILES. AFTERNOON CU AGAIN TOMORROW AFTERNOON WITH SCATTERED
CONVECTION...IE PERSISTENCE...BUT WILL NOT INCLUDE ANY PRECIP IN THE
TAFS FOR TOMORROW AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 73 89 71 87 / 20 40 20 30
ATHENS 70 90 72 84 / 20 40 30 30
GAINESVILLE 70 89 70 82 / 20 40 30 30
ROME 69 90 71 86 / 20 40 20 30
COLUMBUS 73 92 74 89 / 20 40 20 30
MACON 72 93 73 90 / 20 40 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
12
Hazardous weather outlook, Jun 11, 5:00 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT FRI JUN 11 2004
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT FRI JUN 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
.SYNOPSIS...
A WEAK SURFACE TROF EXTENDING FROM THE CAROLINAS INTO CENTRAL
GEORGIA WILL PERSIST TODAY. SURFACE HIGH PRESSURE CENTERED OFF THE
SOUTHEAST U.S. COAST WILL CONTINUE.
.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.
.DISCUSSION...
ABUNDANT MOISTURE...SURFACE HEATING AND A WEAK SURFACE BOUNDARY
EXTENDING FROM THE CAROLINAS INTO CENTRAL GEORGIA WILL BE SUFFICIENT
INGREDIENTS FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON
AND EVENING. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE
BETWEEN 2 PM AND 7 PM...AND MAINLY SOUTH AND EAST OF A LINE FROM
ATHENS TO COLUMBUS. WITH LOW CAPES AND A WEAK WIND PROFILE...SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
Lightning, Jones
- When
- June 11, 8:00 PM EST
- Where
- Jones County, 3 mi SSW of Clinton
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.025, -83.560 (the zone’s center; the record gives no point)
The Jones county Emergency Management Director reported that lightning struck a tree adjacent to a brick home. The lightning apparently arced over to the roof, blowing a hole in the roof and setting the home on fire. The home was nearly a total loss.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Minnesota, June 11, 2004$3.0 million · F3 · 4 events
- Tornadoes in Iowa, June 11, 2004$351,000 · F3 · 3 events
- Tornadoes in Iowa, June 11, 2004$50,000 · F3 · 2 events
- Tornado and Hail in Texas, June 11, 20043 injured · $350,000 · F2 · 8 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2004$877,000 · F1 · 70 events
- Tornado in Iowa, June 11, 2004$500,000 · F2 · 1 event
- Flooding in Wisconsin, June 11 to 12, 2004$21 million · 2 events
- Flooding in Indiana, June 11 to 28, 2004$300,000 · 8 events
- Flash Flood and Hail in Kansas, June 11 to 12, 2004$119,000 · 2.75 in hail · 21 events
- Tornadoes and Hail in Minnesota, June 11, 2004F1 · 33 events
- Flash Flood and Hail in Texas, June 11, 2004$95,000 · 1.75 in hail · 5 events
- Tornado and Hail in North Carolina, June 11, 2004$21,000 · F1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410257.